Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 120, NWS Dodge City, KS

May 28, 2015Finney County, Kearny County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 28, 2015, 4:40 PM CDT for Finney County, Kearny County, Kansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2015, 4:40 PM CDT (21:40 UTC)
Expired
May 28, 2015, 5:30 PM CDT
In force
50 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Finney County, KS, Kearny County, KS

The radar

The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:42 PM CDTHAIL 1.2513 Nnw Deerfield, KS
May 28, 4:58 PM CDTHAIL 117 Nnw Deerfield, KS
May 28, 5:20 PM CDTHAIL 0.759 N Lakin, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:18 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2337 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS53 KDDC 282140
SVRDDC
KSC055-093-282230-
/O.NEW.KDDC.SV.W.0120.150528T2140Z-150528T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
440 PM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FINNEY COUNTY IN SOUTHWESTERN KANSAS...
  KEARNY COUNTY IN SOUTHWESTERN KANSAS...

* UNTIL 530 PM CDT

* AT 439 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF 
  LAKIN. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST 
  OF LAKIN. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GARDEN CITY...LAKIN...HOLCOMB...DEERFIELD AND FRIEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.

&&

LAT...LON 3779 10152 3803 10151 3826 10127 3826 10087
      3786 10083
TIME...MOT...LOC 2139Z 240DEG 26KT 3803 10125 

HAIL...1.00IN
WIND...60MPH

$$

GERARD
3 follow-up statements
827 
WWUS53 KDDC 282152
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
452 PM CDT THU MAY 28 2015

KSC055-093-282230-
/O.CON.KDDC.SV.W.0120.000000T0000Z-150528T2230Z/
FINNEY KS-KEARNY KS-
452 PM CDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN FINNEY AND CENTRAL KEARNY COUNTIES...

AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF LYDIA...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 442 PM...HALF DOLLAR SIZE HAIL WAS      
    REPORTED 13 MILES NORTH NORTHWEST OF DEERFIELD. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...LAKIN...HOLCOMB...DEERFIELD AND FRIEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.

&&

LAT...LON 3786 10148 3802 10148 3826 10127 3826 10087
      3786 10083
TIME...MOT...LOC 2151Z 223DEG 34KT 3817 10114 

HAIL...1.25IN
WIND...60MPH

$$

GERARD
354 
WWUS53 KDDC 282207
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
507 PM CDT THU MAY 28 2015

KSC055-093-282230-
/O.CON.KDDC.SV.W.0120.000000T0000Z-150528T2230Z/
FINNEY KS-KEARNY KS-
507 PM CDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN FINNEY AND NORTHEASTERN KEARNY COUNTIES...

AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF DEERFIELD...MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...LAKIN...HOLCOMB...DEERFIELD AND FRIEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.

&&

LAT...LON 3787 10138 3802 10141 3825 10126 3826 10087
      3786 10083
TIME...MOT...LOC 2206Z 236DEG 24KT 3804 10123 

HAIL...1.00IN
WIND...<50MPH

$$

GERARD
368 
WWUS53 KDDC 282223
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
523 PM CDT THU MAY 28 2015

KSC055-093-282233-
/O.EXP.KDDC.SV.W.0120.000000T0000Z-150528T2230Z/
FINNEY KS-KEARNY KS-
523 PM CDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FINNEY AND
NORTHEASTERN KEARNY COUNTIES WILL EXPIRE AT 530 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3787 10138 3802 10141 3825 10126 3826 10087
      3786 10083
TIME...MOT...LOC 2222Z 240DEG 26KT 3804 10123 

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:02 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 28, 12:02 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1202 PM CDT THU MAY 28 2015

...UPDATED SHORT AND AVIATION...

.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY)
ISSUED AT 1200 PM CDT THU MAY 28 2015

TONIGHT:

ANOTHER BOUT OF SEVERE THUNDERSTORMS IS LIKELY. THERE IS PLENTY OF
INSTABILITY WITH 3000 J/KG OF SBCAPE. BULK SHEAR IS WEAKER TODAY
AND IS VERY MARGINAL FOR SUPERCELLS (30 KT). UPPER LEVEL WINDS ARE
WEAKER TOO FOR STORM TOP VENTILATION. LIKE THE NSSL WRF SOLUTION AS
FAR AS CONVECTIVE EVOLUTION IS CONCERNED. RECENT HRRR RUNS HAVE TRENDED
TO A SIMILAR SOLUTION AS DESCRIBED BY THE WRF. THE NET RESULT IS CONVECTION
WILL FORM ACROSS THE WESTERN ZONES THIS AFTERNOON. THINK UPSCALE GROWTH
IN TO A LINE IS LIKELY DOWNSTREAM. TORNADO POTENTIAL LOOKS LESS LIKELY
TODAY AS SUPERCELLS LOOK LESS LIKELY. I SUPPOSE AN ISOLATED TORNADO
CANNOT BE RULED OUT, HOWEVER. THE MAIN THREATS WILL BE HEAVY RAIN AS
PWATS REMAIN VERY HIGH. THE OVERALL PROGRESSIVE NATURE OF THE EXPECTED
LINE SHOULD LIMIT SOME TRAINING OF STORMS AS THE LINE HEADS EAST. STILL,
ANOTHER 1 TO 2" OF RAIN LOOK GOOD FOR SOME SPOTS. FARTHER EAST, THE
EASTERN ZONES WILL SEE LESS RAINFALL AS THE LINE WILL PROBABLY WEAKEN
LATE TONIGHT. WET MICROBURSTS OF 60 MPH WILL ALSO BE POSSIBLE WITH THE
LINE. LOWS WILL BE IN THE UPPER 50S TO LOWER 60S.

TOMORROW:

CONVECTION WILL BE POSSIBLE AGAIN ACROSS THE WESTERN ZONES AND EXTENDING
EASTWARD. HAVE CHANCE POPS IN THERE NOW. CONFIDENCE IS NOT GREAT, BUT
THE MESOSCALE MODELS ARE BREAKING OUT STORMS. SEVERE WEATHER IS UNLIKELY
AS SHEAR IS WEAK AND INSTABILITY WILL ALSO BE WEAK. HIGHS WILL BE IN
THE 70S AND 80S.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 1145 AM CDT THU MAY 28 2015

COOLER WEATHER CAN BE EXPECTED SATURDAY AND SATURDAY NIGHT IN THE
WAKE OF A COLD FRONT. HIGHS SATURDAY SHOULD ONLY REACH NEAR 70,
WITH LOWS IN THE LOWER 50S BY SUNDAY MORNING. WEAK UPPER LEVEL
RIDGING WILL DEVELOP OVER THE PLAINS BY LATE SUNDAY, ALONG WITH
LEE TROUGHING, SOUTHERLY WINDS AND A WARMING TREND THROUGH MID
WEEK. HIGH TEMPERATURES OUGHT TO WARM INTO THE LOWER 80S BY
MONDAY, WITH SOME MID 80S ALONG THE COLORADO BORDER. HIGH
TEMPERATURES SHOULD PERSIST IN THE MID 80S THROUGH THE WEEK AND
ALL OF THE RAIN WE HAVE HAD THIS SPRING WILL DISCOURAGE
TEMPERATURES FROM REACHING INTO THE 90S DUE TO ENHANCED
EVAPOTRANSPIRATION. MODERATE SURFACE BASED CAPE VALUES WILL
DEVELOP AS EARLY AS SUNDAY AND PERSIST EVERY AFTERNOON AND EVENING
ALONG THE WESTERN HIGH PLAINS AND INTO FAR WESTERN KANSAS. WITH
THE LACK OF UPPER LEVEL SUPPORT, ONLY ISOLATED, MARGINALLY SEVERE
THUNDERSTORMS ARE EXPECTED AND SOME OF THESE COULD VENTURE INTO
FAR WESTERN KANSAS. THUNDERSTORM CHANCES WILL INCREASE A LITTLE BY
WEDNESDAY AND THURSDAY AS AN UPPER LEVEL TROUGH DEVELOPS ACROSS
THE WESTERN UNITED STATES, ALONG WITH A SHARPER LEE TROUGH AND
STRONGER LOW LEVEL CONVERGENCE. DEWPOINTS WILL BE FAIRLY HIGH,
ESPECIALLY GIVEN ALL THE ANTECEDENT RAINFALL AND
EVAPOTRANSPIRATION SO THAT SURFACE BASED CAPE WILL BE FAIRLY HIGH.
HOWEVER, GIVEN THAT THE UPPER LEVEL JET WILL BE FAR TO THE NORTH,
TORNADIC ACTIVITY AND GIANT HAIL ARE NOT LIKELY THROUGH MID WEEK
AND POSSIBLY THROUGH THURSDAY OR EVEN FRIDAY. HOWEVER, IF THE
UPPER LEVEL WINDS INCREASE LATE NEXT WEEK, THEN SEVERE
THUNDERSTORM CHANCES WILL INCREASE ACCORDINGLY. TEMPERATURES WILL
REMAIN ON THE WARM SIDE THROUGH FRIDAY WITH HIGHS MAINLY IN THE
80S. GIVEN THE LEE TROUGHING AND HIGH DEWPOINTS, LOWS WILL BE WARM
IN THE 60S ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WITH ONLY
SLIGHTLY COOLER READINGS ALONG THE COLORADO BORDER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1200 PM CDT THU MAY 28 2015

VFR CIGS SHOULD PREVAIL THROUGH THE TAF PD. THERE WILL BE ANOTHER ROUND
OF TSRA AND LIKELY +TSRA THIS EVENING IN BETWEEN 22Z-02Z. THIS, HOWEVER,
WILL NOT BE THE PREVAILING FLIGHT CONDITION AS A PROGRESSIVE THUNDERSTORM
LINE WILL QUICKLY MOVE ACROSS THE TERMINALS DURING THIS TIME FRAME.
AS A RESULT, WILL RETAIN WITH TSRA/CB GROUPS DURING THE EVENING. THUNDERSTORMS
ARE LESS LIKELY AFTER 03Z AS SUBSIDENCE DEVELOPS. WINDS WILL BE LIGHT
AND VARIABLE TODAY AND THEN SOUTHERLY 5-15 KT TONIGHT WITH VEERING NW
BY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  81  60  79  54 /  50  70  40  40
GCK  83  57  78  53 /  60  70  40  40
EHA  82  55  77  53 /  50  50  40  50
LBL  82  58  78  55 /  60  60  40  40
HYS  79  59  78  53 /  40  50  40  40
P28  80  63  80  58 /  80  50  40  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ065-066-078>081-
088>090.

&&

SHORT TERM...SUGDEN
LONG TERM...FINCH
AVIATION...SUGDEN
Hazardous weather outlook, May 28, 12:03 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1203 PM CDT THU MAY 28 2015

KSZ030-031-043>046-061>066-074>081-084>090-291715-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1203 PM CDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDS WEATHER RISK...

  FRIDAY...
  LIMITED SEVERE THUNDERSTORM RISK.

  SATURDAY...
  LIMITED LIGHTNING RISK.

  SUNDAY...
  NO HAZARDS.

  MONDAY...
  LIMITED LIGHTNING RISK.

  TUESDAY...
  LIMITED LIGHTNING RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Local storm report, May 28, 12:31 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1231 PM CDT THU MAY 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          8 N KALVESTA            38.16N 100.28W
05/27/2015                   FINNEY             KS   STORM CHASER

            A VERY LARGE TORNADO.

&&

SMR
Local storm report, May 28, 12:35 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1235 PM CDT THU MAY 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 NE MEADE              37.32N 100.30W
05/27/2015  E1.25 INCH       MEADE              KS   TRAINED SPOTTER

0618 PM     TORNADO          8 N KALVESTA            38.16N 100.28W
05/27/2015                   FINNEY             KS   STORM CHASER

            A VERY LARGE TORNADO.

&&

NWS DODGE CITY KS
IRIS SYSTEM
Special weather statement, May 28, 3:42 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
342 PM CDT THU MAY 28 2015

KSZ062-282115-
KEARNY KS-
342 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KEARNY COUNTY UNTIL
415 PM CDT...

AT 342 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF LYDIA...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
KEARNY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DODGE CITY.

&&

LAT...LON 3821 10145 3827 10137 3826 10112 3825 10112
      3810 10128
TIME...MOT...LOC 2042Z 219DEG 14KT 3821 10131

SUGDEN
Special weather statement, May 28, 4:26 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
426 PM CDT THU MAY 28 2015

KSZ044-045-282215-
LANE KS-NESS KS-
426 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS AND
NORTHEASTERN LANE COUNTIES UNTIL 515 PM CDT...

AT 426 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY
NEAR ALAMOTA...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RANSOM...UTICA...ALAMOTA...BEELER...ARNOLD AND PENDENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DODGE CITY.

&&

LAT...LON 3869 9977 3835 10027 3848 10043 3870 10033
TIME...MOT...LOC 2126Z 224DEG 26KT 3847 10029

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:01 PM CDTSevere Thunderstorm WarningDDCHodgeman44 min
May 27, 7:18 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Hodgeman57 min
May 27, 7:25 PM CDTSevere Thunderstorm WarningDDCFinney, Gray50 min
May 27, 7:51 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman54 min
May 27, 8:06 PM CDTFlash Flood WarningDDCFinney, Hodgeman, Lane, Ness6 hr
May 27, 8:18 PM CDTSevere Thunderstorm WarningDDCGray, Meade27 min
May 27, 8:38 PM CDTSevere Thunderstorm WarningDDCFord, Gray17 min
May 27, 9:08 PM CDTSpecial Weather StatementDDCFord37 min
May 27, 9:16 PM CDTSevere Thunderstorm WarningDDCFord, Hodgeman44 min
May 27, 9:35 PM CDTAreal Flood WarningDDCLane12 hr
May 27, 9:44 PM CDTAreal Flood WarningDDCMeade27 hr
May 27, 9:47 PM CDTSpecial Weather StatementDDCEdwards28 min
May 27, 10:00 PM CDTAreal Flood WarningDDCHaskell27 hr
May 28, 12:27 AM CDTAreal Flood WarningDDCFinney, Hodgeman, Lane, Ness9 hr
May 28, 1:29 AM CDTSpecial Weather StatementDDCGrant, Haskell, Stanton46 min
May 28, 2:18 AM CDTFlash Flood WarningDDCGrant, Haskell, Meade, Seward, Stevens7 hr
May 28, 3:42 PM CDTSpecial Weather StatementDDCKearny33 min
May 28, 4:26 PM CDTSpecial Weather StatementDDCNess49 min
May 28, 4:28 PM CDTSevere Thunderstorm WarningDDCScott47 min
May 28, 4:31 PM CDTTornado WarningDDCScott29 min
May 28, 4:35 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton18 min
May 28, 4:56 PM CDTTornado WarningDDCFinney, Scott18 min
May 28, 5:12 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Lane, Scott36 min
May 28, 5:28 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott47 min
May 28, 5:32 PM CDTSpecial Weather StatementDDCTrego43 min
May 28, 5:44 PM CDTSevere Thunderstorm WarningDDCMorton33 min
May 28, 5:50 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott40 min
May 28, 5:59 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman, Lane, Ness61 min
May 28, 5:59 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny42 min
May 28, 6:32 PM CDTSpecial Weather StatementDDCNess43 min
May 28, 6:42 PM CDTSpecial Weather StatementDDCFinney, Hodgeman, Ness48 min
May 28, 6:43 PM CDTFlash Flood WarningDDCFinney, Kearny, Scott3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.